MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0 LACTOSORB SYSTEM STRAIGHT PLATE - EXTENDED - 4 HOLE; PLATE, FIXATION, BONE

BIOMET MICROFIXATION 2.0 LACTOSORB SYSTEM STRAIGHT PLATE - EXTENDED - 4 HOLE; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00629, 0001032347-2020-00630, 0001032347-2020-00631, 0001032347-2020-00633.Explantation date ¿ the customer reported two dates for the revision surgery: (b)(6) 2020.Clarification was requested from the customer and no response has yet been received.Medical products: 2.0 lactosorb system l-plate - right - regular, part# 915-2101, lot# 835610.2.0 lactosorb system straight plate - 6 hole, part# 915-2109, lot# 956850.2.0 lactosorb system straight plate - extended - 4 hole, part# 915-2111, lot# 145750.2.0 lactosorb system straight plate - extended - 4 hole, part# 915-2111, lot# 372990.2.0 lactosorb system straight plate - extended - 6 hole, part# 915-2112, lot# 499780.The user facility is foreign; therefore, a facility medwatch report will not be available.Foreign report source: (b)(6).
 
Event or Problem Description
It was reported that infection and inflammation were discovered nine (9) days following implantation of plates and screws and a removal was planned two (2) weeks following implantation.The surgeon is uncertain as to the cause of the infection and thinks it is possible that the plates and screws are the cause of the infection.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were not provided.Review of the device history records and sterile certificates identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.Single-use, sterilized devices manufactured or distributed by zimmer biomet are sterilized in accordance with fda regulations and iso standards to a sterility assurance level of 1.0 x 10-6 or better.Therefore, it is unlikely that the specified device caused any patient infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
2.0 LACTOSORB SYSTEM STRAIGHT PLATE - EXTENDED - 4 HOLE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11086856
Report Number0001032347-2020-00632
Device Sequence Number3754341
Product Code HRS
UDI-Device Identifier00841036054564
UDI-Public00841036054564
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955729
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2024
Device Model NumberN/A
Device Catalogue Number915-2111
Device Lot Number372990
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;